Texas, 2008

Drought in Texas, May 1 to 31, 2008

May 1 to 31, 2008 · NWS CRP · 15 events in 15 counties and zones

Rainfall across western and central portions of South Texas in May helped alleviate the severity of drought conditions in this region. However, lack of significant rainfall along and north of Interstate 37 resulted in drought conditions developing across the northern Coastal Bend and Victoria region.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Rainfall across western and central portions of South Texas in May helped alleviate the severity of drought conditions in this region. However, lack of significant rainfall along and north of Interstate 37 resulted in drought conditions developing across the northern Coastal Bend and Victoria region. Some places in this region saw less than 25 percent of normal rainfall for the month of May.

By the end of May extreme drought conditions were occurring over a small portion of southern Webb and Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Severe drought conditions were occurring across Victoria, Calhoun, Goliad, Refugio, Aransas, Bee, Live Oak, San Patricio, Nueces, western Kleberg, eastern McMullen, Jim Wells, and northern Duval counties. Moderate drought conditions were occurring across La Salle, western McMullen, Webb, and eastern Kleberg counties.

The primary impacts of the drought through May continued to be agricultural as well as elevated fire danger. Warm temperatures and lack of rainfall continued to stress crops and livestock. Producers supplemented feeding cattle due to the lack of grazing areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 30, 6:56 PM CST, 5 hours 4 minutes earlier.

Area forecast discussion, Apr 30, 6:56 PM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
756 PM CDT WED APR 30 2008

.UPDATE...LOW LEVEL JET WILL CONTINUE ACROSS THE CWA AT 30 TO 35
KNOTS WITH MAIN H950/H850 JET CORE CENTERED ACROSS THE COASTAL
PLAINS INTO THE VICTORIA CROSSROADS REGION. AS A RESULT...STRATUS
WILL INFILTRATE THE REGION INITIATING ACROSS THE COASTAL PLAINS
AND SPREADING ACROSS THE REST OF SOUTH TEXAS OVERNIGHT. MADE SOME
VERY MINOR TWEAKS TO TEMP/DEWPOINT AND WIND GRIDS FOR CURRENT
TRENDS...WITH NO ADJUSTMENTS MADE TO THE ZONE FORECAST PRODUCT.

&&

.PREV DISCUSSION... /ISSUED 655 PM CDT WED APR 30 2008/

AVIATION...THE STRONG SE SFC WINDS WILL GRADUALLY WEAKEN TOWARDS
06Z AS MARGINAL DECOUPLING TAKES PLACE. LOW LEVEL STRATUS TO
DEVELOP 03Z-06Z ALONG AND E OF AN ALI-BEA-VCT LINE...AND 06-09Z
LRD-COT. LOOK FOR MVFR CIGS IN THIS STRATUS. LOW LEVEL JET AROUND
1500 FT MAY RESULT IN NON-CONVECTIVE LLWS OVERNIGHT.

WEAK SFC TROF WILL MV INTO RIO GRANDE PLAINS THU AFTN...RESULTING
IN WEAKER WINDS SPEEDS TOMORROW ACROSS S TX THAN TODAY. VFR CONDS
WILL DVLP ALONG AND W OF I-37 BTWN 16Z-19Z. MVFR CIGS MAY PERSIST
THRU MUCH OF THE AFTN BEA-VCT-PKV WITH STRATACU BENEATH CAP.

PREV DISCUSSION... /ISSUED 336 PM CDT WED APR 30 2008/

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...CONCUR THAT THE STG
UPPER DISTURBANCE WL MOVE STEADILY ACRS THE ROCKIES AND INTO THE
PLAINS BY THURSDAY. AS A RESULT...EXPECT ONSHORE FLOW TO CONTINUE.
INCREASING LOWER LVL MSTR WL LOWER THE DIURNAL TEMP RANGE.
HWR...THE GFS/NAM PROG A SFC TROUGH TO ENTER THE RIO GRANDE PLAINS
BY THU AFTN RESULTING IN HOT CONDITIONS OVR THE FAR WEST. THE
GFS/NAM PROG INCREASING UPPER DYNAMICS YET EXPECT STG CIN TO
PRECLUDE CONVECTION (LIMITED MSTR ALOFT WL PRECLUDE ELEVATED
CONVECTION.) ANTICIPATE WINDY/BREEZY CONDITIONS OVR THE CNTRL/ERN
CWFA THIS EVENING WITH DECREASING MOMENTUM OVERNIGHT OWING TO
DECOUPLING. YET GIVEN THE STG LOW LEVEL JET PROGD BY THE NWP
MODELS...PERSISTENT WIND AT LEAST 10KT OVR THE COASTAL COUNTIES
OVERNIGHT.

MARINE...EXPECT ONSHORE FLOW TO REMAIN IN THE SCA CATEGORY OVR
THE COASTAL WATERS...YET SCEC WIND EXPECTED DRG THE AFTN OVR THE
NEARSHORE WATERS THU. HWR...CONCUR WITH THE WAVEWATCH SOLN WHICH
SUGGESTS MARGINAL SCA SEA HGTS OVR THE ERN PORTIONS OF THE
NEARSHORE WATERS. THUS WL RETAIN THE SCA FOR THE ENTIRE COASTAL
WATERS THRU THURSDAY.

FIRE WEATHER...300 PM CDT CONDITIONS AT LRD NOT QUITE RED FLAG
CRITERIA AND WL NOT ISSUE AN RFW.

LONG-TERM (FRIDAY THROUGH WEDNESDAY)...GFS/ECMWF/CANADIAN/NOGAPS
MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT THAT THE PERIOD WILL
BEGIN WITH A CLOSED UPPER LEVEL LOW IN THE VICINITY OF NORTHEAST
KANSAS OR SOUTHEAST NEBRASKA, WHICH WILL RESULT IN A DRY WEST FLOW
ALOFT FOR SOUTH TEXAS. DURING THE DAY, A WEAK FRONT WILL PUSH
THROUGH THE FORECAST AREA WITH LOW END SMALL CRAFT ADVISORY WINDS
EXPECTED OVER THE GULF WATERS AHEAD OF AND BEHIND THE FRONT WITH
THESE WINDS LINGERING BRIEFLY INTO FRIDAY NIGHT. WEAK UPPER RIDGING
TO DEVELOP OVER WEST TEXAS/NEW MEXICO ON SATURDAY AS AN UPPER TROUGH
BROADENS AND DIGS SOUTH THROUGH CENTRAL/SOUTHERN CALIFORNIA.
NORTHEAST LOW LEVEL WINDS WILL BE IN PLACE ACROSS THE REGION ON
SATURDAY AS SURFACE HIGH PRESSURE SLIDES EASTWARD ACROSS NORTHERN
TEXAS. WEAK COLD AIR ADVECTION WILL KEEP TEMPERATURES NEAR SEASONAL
NORMALS.

THE EXTENDED MODELS BEGIN TO DIVERGE NOTICEABLY BEGINNING IN THE DAY
5/SUNDAY TIMERAME AS THEY ATTEMPT TO RESOLVE THE
PROGRESSION/DEVELOPMENT OF THE UPPER TROUGH OVER THE EXTREME
SOUTHWEST U.S. A MAJORITY OF THE MODELS INDICATE WEAK UPPER RIDGING
WILL BE IN PLACE ACROSS WESTERN/CENTRAL TEXAS AS THE SOUTHWEST U.S.
TROUGH ALOFT DEEPENS AND CLOSES OFF IN THE VICINITY OF SAN DIEGO,
CA. EITHER WAY, ONSHORE FLOW WILL RETURN TO THE MID TEXAS COAST WITH
TEMPS/DEW POINTS BEGINNING TO RECOVER FROM FRIDAYS FRONTAL PASSAGE.
THE ONSHORE FLOW WILL BECOME MODERATE/STRONG ON MONDAY AS HEIGHT
FALLS OVER THE DESERT SOUTHWEST LEAD TO A DEVELOPING SURFACE TROUGH
ALONG THE RIO GRANDE VALLEY. SLIGHT CHANCES OF SHOWERS/THUNDERSTORMS
WILL COME INTO PLAY MONDAY AFTERNOON AS INCREASING LOW LEVEL
MOISTURE INTERACTS WITH WEAK SHORTWAVE TROUGHS EJECTING OUT OF THE
BASE OF A BROADER UPPER TROUGH OVER NORTHWEST MEXICO.

THE LONGER-TERM MODELS OFFER EVEN MORE VARIED SOLUTIONS IN THE DAY
6/TUESDAY TIMEFRAME WITH REGARD TO THE PROGRESSION OF THE CLOSED LOW
ALOFT TO OUR WEST, HOWEVER PRECIPITATION CHANCES WILL CONTINUE INTO
TUESDAY WITH MODERATE/STRONG LOW LEVEL ONSHORE FLOW AND MORE WEAK
DISTURBANCES MOVING UP FROM THE SOUTHWEST. CHANCES OF PRECIP FOR
WEDNESDAY REALLY HINGE ON WHAT WILL HAPPEN WITH THE UPPER LOW EARLY
IN THE WEEK, BUT SINCE CONFIDENCE IS LOW AS TO HOW THINGS WILL
PROGRESS, WILL LEAVE THE DRY FORECAST FOR WEDNESDAY ALONE AT THIS
TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  86  72  89  68  /  10  10  10  10  10
VICTORIA          68  84  70  89  66  /  10  10  10  10  10
LAREDO            72 100  73  99  72  /   0   0   0   0   0
ALICE             69  91  71  93  67  /  10  10  10  10  10
ROCKPORT          72  83  73  86  71  /  10  10  10  10  10
COTULLA           69  95  70  95  64  /   0   0   0  10  10
KINGSVILLE        70  90  71  92  68  /  10  10  10  10  10
NAVY CORPUS       73  82  73  85  71  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 11 AM CDT THURSDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR.

&&

SC/70...SHORT TERM
Hazardous weather outlook, Apr 30, 3:51 AM CST, 20 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
451 AM CDT WED APR 30 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-302200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
451 AM CDT WED APR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY THROUGH TONIGHT.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY WILL BE IN EFFECT THROUGH THURSDAY MORNING.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MAINLY OVER THE GULF
WATERS BRIEFLY SATURDAY BEHIND FRONTAL PASSAGE. OTHERWISE...NO OTHER
HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/REG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 drought. Local standard time, as filed.

Drought, Aransas

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Aransas forecast zone
Reported by
Official NWS Observations
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Rainfall across western and central portions of South Texas in May helped alleviate the severity of drought conditions in this region. However, lack of significant rainfall along and north of Interstate 37 resulted in drought conditions developing across the northern Coastal Bend and Victoria region. Some places in this region saw less than 25 percent of normal rainfall for the month of May.

By the end of May extreme drought conditions were occurring over a small portion of southern Webb and Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Severe drought conditions were occurring across Victoria, Calhoun, Goliad, Refugio, Aransas, Bee, Live Oak, San Patricio, Nueces, western Kleberg, eastern McMullen, Jim Wells, and northern Duval counties. Moderate drought conditions were occurring across La Salle, western McMullen, Webb, and eastern Kleberg counties.

The primary impacts of the drought through May continued to be agricultural as well as elevated fire danger. Warm temperatures and lack of rainfall continued to stress crops and livestock. Producers supplemented feeding cattle due to the lack of grazing areas.

Drought, Bee

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Bee forecast zone
Reported by
Official NWS Observations
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Rainfall across western and central portions of South Texas in May helped alleviate the severity of drought conditions in this region. However, lack of significant rainfall along and north of Interstate 37 resulted in drought conditions developing across the northern Coastal Bend and Victoria region. Some places in this region saw less than 25 percent of normal rainfall for the month of May.

By the end of May extreme drought conditions were occurring over a small portion of southern Webb and Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Severe drought conditions were occurring across Victoria, Calhoun, Goliad, Refugio, Aransas, Bee, Live Oak, San Patricio, Nueces, western Kleberg, eastern McMullen, Jim Wells, and northern Duval counties. Moderate drought conditions were occurring across La Salle, western McMullen, Webb, and eastern Kleberg counties.

The primary impacts of the drought through May continued to be agricultural as well as elevated fire danger. Warm temperatures and lack of rainfall continued to stress crops and livestock. Producers supplemented feeding cattle due to the lack of grazing areas.

Drought, Calhoun

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Official NWS Observations
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Rainfall across western and central portions of South Texas in May helped alleviate the severity of drought conditions in this region. However, lack of significant rainfall along and north of Interstate 37 resulted in drought conditions developing across the northern Coastal Bend and Victoria region. Some places in this region saw less than 25 percent of normal rainfall for the month of May.

By the end of May extreme drought conditions were occurring over a small portion of southern Webb and Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Severe drought conditions were occurring across Victoria, Calhoun, Goliad, Refugio, Aransas, Bee, Live Oak, San Patricio, Nueces, western Kleberg, eastern McMullen, Jim Wells, and northern Duval counties. Moderate drought conditions were occurring across La Salle, western McMullen, Webb, and eastern Kleberg counties.

The primary impacts of the drought through May continued to be agricultural as well as elevated fire danger. Warm temperatures and lack of rainfall continued to stress crops and livestock. Producers supplemented feeding cattle due to the lack of grazing areas.

Drought, Duval

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Duval forecast zone
Reported by
Official NWS Observations
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Rainfall across western and central portions of South Texas in May helped alleviate the severity of drought conditions in this region. However, lack of significant rainfall along and north of Interstate 37 resulted in drought conditions developing across the northern Coastal Bend and Victoria region. Some places in this region saw less than 25 percent of normal rainfall for the month of May.

By the end of May extreme drought conditions were occurring over a small portion of southern Webb and Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Severe drought conditions were occurring across Victoria, Calhoun, Goliad, Refugio, Aransas, Bee, Live Oak, San Patricio, Nueces, western Kleberg, eastern McMullen, Jim Wells, and northern Duval counties. Moderate drought conditions were occurring across La Salle, western McMullen, Webb, and eastern Kleberg counties.

The primary impacts of the drought through May continued to be agricultural as well as elevated fire danger. Warm temperatures and lack of rainfall continued to stress crops and livestock. Producers supplemented feeding cattle due to the lack of grazing areas.

Drought, Jim Wells

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
Official NWS Observations
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Rainfall across western and central portions of South Texas in May helped alleviate the severity of drought conditions in this region. However, lack of significant rainfall along and north of Interstate 37 resulted in drought conditions developing across the northern Coastal Bend and Victoria region. Some places in this region saw less than 25 percent of normal rainfall for the month of May.

By the end of May extreme drought conditions were occurring over a small portion of southern Webb and Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Severe drought conditions were occurring across Victoria, Calhoun, Goliad, Refugio, Aransas, Bee, Live Oak, San Patricio, Nueces, western Kleberg, eastern McMullen, Jim Wells, and northern Duval counties. Moderate drought conditions were occurring across La Salle, western McMullen, Webb, and eastern Kleberg counties.

The primary impacts of the drought through May continued to be agricultural as well as elevated fire danger. Warm temperatures and lack of rainfall continued to stress crops and livestock. Producers supplemented feeding cattle due to the lack of grazing areas.

Drought, Kleberg

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Kleberg forecast zone
Reported by
Official NWS Observations
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Rainfall across western and central portions of South Texas in May helped alleviate the severity of drought conditions in this region. However, lack of significant rainfall along and north of Interstate 37 resulted in drought conditions developing across the northern Coastal Bend and Victoria region. Some places in this region saw less than 25 percent of normal rainfall for the month of May.

By the end of May extreme drought conditions were occurring over a small portion of southern Webb and Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Severe drought conditions were occurring across Victoria, Calhoun, Goliad, Refugio, Aransas, Bee, Live Oak, San Patricio, Nueces, western Kleberg, eastern McMullen, Jim Wells, and northern Duval counties. Moderate drought conditions were occurring across La Salle, western McMullen, Webb, and eastern Kleberg counties.

The primary impacts of the drought through May continued to be agricultural as well as elevated fire danger. Warm temperatures and lack of rainfall continued to stress crops and livestock. Producers supplemented feeding cattle due to the lack of grazing areas.

Drought, La Salle

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
La Salle forecast zone
Reported by
Official NWS Observations
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Rainfall across western and central portions of South Texas in May helped alleviate the severity of drought conditions in this region. However, lack of significant rainfall along and north of Interstate 37 resulted in drought conditions developing across the northern Coastal Bend and Victoria region. Some places in this region saw less than 25 percent of normal rainfall for the month of May.

By the end of May extreme drought conditions were occurring over a small portion of southern Webb and Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Severe drought conditions were occurring across Victoria, Calhoun, Goliad, Refugio, Aransas, Bee, Live Oak, San Patricio, Nueces, western Kleberg, eastern McMullen, Jim Wells, and northern Duval counties. Moderate drought conditions were occurring across La Salle, western McMullen, Webb, and eastern Kleberg counties.

The primary impacts of the drought through May continued to be agricultural as well as elevated fire danger. Warm temperatures and lack of rainfall continued to stress crops and livestock. Producers supplemented feeding cattle due to the lack of grazing areas.

Drought, Live Oak

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
Official NWS Observations
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Rainfall across western and central portions of South Texas in May helped alleviate the severity of drought conditions in this region. However, lack of significant rainfall along and north of Interstate 37 resulted in drought conditions developing across the northern Coastal Bend and Victoria region. Some places in this region saw less than 25 percent of normal rainfall for the month of May.

By the end of May extreme drought conditions were occurring over a small portion of southern Webb and Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Severe drought conditions were occurring across Victoria, Calhoun, Goliad, Refugio, Aransas, Bee, Live Oak, San Patricio, Nueces, western Kleberg, eastern McMullen, Jim Wells, and northern Duval counties. Moderate drought conditions were occurring across La Salle, western McMullen, Webb, and eastern Kleberg counties.

The primary impacts of the drought through May continued to be agricultural as well as elevated fire danger. Warm temperatures and lack of rainfall continued to stress crops and livestock. Producers supplemented feeding cattle due to the lack of grazing areas.

Drought, McMullen

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
McMullen forecast zone
Reported by
Official NWS Observations
Coordinates
28.353, -98.568 (the zone’s center; the record gives no point)

Rainfall across western and central portions of South Texas in May helped alleviate the severity of drought conditions in this region. However, lack of significant rainfall along and north of Interstate 37 resulted in drought conditions developing across the northern Coastal Bend and Victoria region. Some places in this region saw less than 25 percent of normal rainfall for the month of May.

By the end of May extreme drought conditions were occurring over a small portion of southern Webb and Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Severe drought conditions were occurring across Victoria, Calhoun, Goliad, Refugio, Aransas, Bee, Live Oak, San Patricio, Nueces, western Kleberg, eastern McMullen, Jim Wells, and northern Duval counties. Moderate drought conditions were occurring across La Salle, western McMullen, Webb, and eastern Kleberg counties.

The primary impacts of the drought through May continued to be agricultural as well as elevated fire danger. Warm temperatures and lack of rainfall continued to stress crops and livestock. Producers supplemented feeding cattle due to the lack of grazing areas.

Drought, Nueces

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Nueces forecast zone
Reported by
Official NWS Observations
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Rainfall across western and central portions of South Texas in May helped alleviate the severity of drought conditions in this region. However, lack of significant rainfall along and north of Interstate 37 resulted in drought conditions developing across the northern Coastal Bend and Victoria region. Some places in this region saw less than 25 percent of normal rainfall for the month of May.

By the end of May extreme drought conditions were occurring over a small portion of southern Webb and Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Severe drought conditions were occurring across Victoria, Calhoun, Goliad, Refugio, Aransas, Bee, Live Oak, San Patricio, Nueces, western Kleberg, eastern McMullen, Jim Wells, and northern Duval counties. Moderate drought conditions were occurring across La Salle, western McMullen, Webb, and eastern Kleberg counties.

The primary impacts of the drought through May continued to be agricultural as well as elevated fire danger. Warm temperatures and lack of rainfall continued to stress crops and livestock. Producers supplemented feeding cattle due to the lack of grazing areas.

Drought, Refugio

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Refugio forecast zone
Reported by
Official NWS Observations
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Rainfall across western and central portions of South Texas in May helped alleviate the severity of drought conditions in this region. However, lack of significant rainfall along and north of Interstate 37 resulted in drought conditions developing across the northern Coastal Bend and Victoria region. Some places in this region saw less than 25 percent of normal rainfall for the month of May.

By the end of May extreme drought conditions were occurring over a small portion of southern Webb and Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Severe drought conditions were occurring across Victoria, Calhoun, Goliad, Refugio, Aransas, Bee, Live Oak, San Patricio, Nueces, western Kleberg, eastern McMullen, Jim Wells, and northern Duval counties. Moderate drought conditions were occurring across La Salle, western McMullen, Webb, and eastern Kleberg counties.

The primary impacts of the drought through May continued to be agricultural as well as elevated fire danger. Warm temperatures and lack of rainfall continued to stress crops and livestock. Producers supplemented feeding cattle due to the lack of grazing areas.

Drought, San Patricio

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
San Patricio forecast zone
Reported by
Official NWS Observations
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Rainfall across western and central portions of South Texas in May helped alleviate the severity of drought conditions in this region. However, lack of significant rainfall along and north of Interstate 37 resulted in drought conditions developing across the northern Coastal Bend and Victoria region. Some places in this region saw less than 25 percent of normal rainfall for the month of May.

By the end of May extreme drought conditions were occurring over a small portion of southern Webb and Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Severe drought conditions were occurring across Victoria, Calhoun, Goliad, Refugio, Aransas, Bee, Live Oak, San Patricio, Nueces, western Kleberg, eastern McMullen, Jim Wells, and northern Duval counties. Moderate drought conditions were occurring across La Salle, western McMullen, Webb, and eastern Kleberg counties.

The primary impacts of the drought through May continued to be agricultural as well as elevated fire danger. Warm temperatures and lack of rainfall continued to stress crops and livestock. Producers supplemented feeding cattle due to the lack of grazing areas.

Drought, Victoria

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Victoria forecast zone
Reported by
Official NWS Observations
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Rainfall across western and central portions of South Texas in May helped alleviate the severity of drought conditions in this region. However, lack of significant rainfall along and north of Interstate 37 resulted in drought conditions developing across the northern Coastal Bend and Victoria region. Some places in this region saw less than 25 percent of normal rainfall for the month of May.

By the end of May extreme drought conditions were occurring over a small portion of southern Webb and Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Severe drought conditions were occurring across Victoria, Calhoun, Goliad, Refugio, Aransas, Bee, Live Oak, San Patricio, Nueces, western Kleberg, eastern McMullen, Jim Wells, and northern Duval counties. Moderate drought conditions were occurring across La Salle, western McMullen, Webb, and eastern Kleberg counties.

The primary impacts of the drought through May continued to be agricultural as well as elevated fire danger. Warm temperatures and lack of rainfall continued to stress crops and livestock. Producers supplemented feeding cattle due to the lack of grazing areas.

Drought, Webb

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Webb forecast zone
Reported by
Official NWS Observations
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Rainfall across western and central portions of South Texas in May helped alleviate the severity of drought conditions in this region. However, lack of significant rainfall along and north of Interstate 37 resulted in drought conditions developing across the northern Coastal Bend and Victoria region. Some places in this region saw less than 25 percent of normal rainfall for the month of May.

By the end of May extreme drought conditions were occurring over a small portion of southern Webb and Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Severe drought conditions were occurring across Victoria, Calhoun, Goliad, Refugio, Aransas, Bee, Live Oak, San Patricio, Nueces, western Kleberg, eastern McMullen, Jim Wells, and northern Duval counties. Moderate drought conditions were occurring across La Salle, western McMullen, Webb, and eastern Kleberg counties.

The primary impacts of the drought through May continued to be agricultural as well as elevated fire danger. Warm temperatures and lack of rainfall continued to stress crops and livestock. Producers supplemented feeding cattle due to the lack of grazing areas.

Drought, Goliad

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Goliad forecast zone
Reported by
Official NWS Observations
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Rainfall across western and central portions of South Texas in May helped alleviate the severity of drought conditions in this region. However, lack of significant rainfall along and north of Interstate 37 resulted in drought conditions developing across the northern Coastal Bend and Victoria region. Some places in this region saw less than 25 percent of normal rainfall for the month of May.

By the end of May extreme drought conditions were occurring over a small portion of southern Webb and Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Severe drought conditions were occurring across Victoria, Calhoun, Goliad, Refugio, Aransas, Bee, Live Oak, San Patricio, Nueces, western Kleberg, eastern McMullen, Jim Wells, and northern Duval counties. Moderate drought conditions were occurring across La Salle, western McMullen, Webb, and eastern Kleberg counties.

The primary impacts of the drought through May continued to be agricultural as well as elevated fire danger. Warm temperatures and lack of rainfall continued to stress crops and livestock. Producers supplemented feeding cattle due to the lack of grazing areas.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108476, 108478, 108479, 108480, 108481, 108482, 108483, 108484, 108485, 108486, 108487, 108488, 108489, 108490, 108491.